Ecstasy and delayed seroconversion
Aug 3, 2012
I have used ecstasy recreationally for the past year and a half. Sometimes more than once a weekend, sometimes not for a few weeks or months at a time. However, all together I would say I have used it a lot. I have read about ecstasy use damaging your CD-4 cells and I am wondering if this would cause a delayed seroconversion to being HIV positive. I received negative test results at 4 1/2 months and a little over 5 months.
Response from Dr. Fawcett
Thanks for writing. I know of no medical literature documenting of ecstasy and delayed seroconversion. There is, however, evidence that ecstasy is immunosuppressive, that is, it reduces CD4 counts (along with other negative effects). Anyone living with HIV should use caution and speak honestly with their physician about recreational drug use.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Fever After Sex With Hooker Worried I Have HIV
- Loose Stool After Protected Anal Sex Sign Of HIV AIDS
- Sore On Mouth After Licking Penis Worried I Have HIV
- White Bumps On Penis After Oral Sex Form Sex Worker What Are The Chances Of HIV
- After Being Exposed To Hpv How Long Does It Take For Signs Of Cervical Cancer To Appear
- How Long Does It Take To Find Out If You Have An Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.